[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.65.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Evidence-Based Dermatology: Research Commentary
September 2000

Minocycline in Acne Is Still an Issue

Author Affiliations
 

DamianoAbeniMD, MPHMichaelBigbyMDPaoloPasquiniMD, MPHMoysesSzkloMD, MPH, DrPHHywelWilliamsMSc, PhD, FRCP

Arch Dermatol. 2000;136(9):1143-1145. doi:10.1001/archderm.136.9.1143

Minocycline and lupuslike syndrome in acne patientsSturkenboom MC, Meier CR, Jick H, Stricker BHArch Intern Med. 1999;159:493-497

The objective of this case-control study was to compare the risk of developing a lupuslike syndrome in patients with acne following exposure to minocycline or other tetracyclines with that in nonexposed subjects. The study population consisted of a cohort of 27,688 patients with acne aged 15 to 29 years, identified in the General Practice Research Database, currently owned by the UK Department of Health, London. This database includes medical records of more than 4 million people in the United Kingdom, provided anonymously by a selected group of general practitioners trained to record medical medical information in a standardized way. For this study, 319 practices contributed information between January 1991 to February 1996.

First Page Preview View Large
First page PDF preview
First page PDF preview
×